Alert archive / Connecticut / Frost Advisories in 2016

Frost Advisory 1, NWS New York, NY

April 14, 20164 counties in Connecticut; Orange County, Putnam County, New York; Passaic County, New Jersey

NWS New York, NY issued this frost advisory at Apr 14, 2016, 7:33 PM EDT for 4 counties in Connecticut; Orange County, Putnam County, New York; Passaic County, New Jersey. It took effect at Apr 15, 2016, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2016, 7:33 PM EDT (23:33 UTC)
In effect from
Apr 15, 2016, 12:00 AM EDT
Expired
Apr 15, 2016, 7:28 AM EDT
In force
7 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY

The radar

The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WWUS71 KOKX 142333
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
733 PM EDT THU APR 14 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY...

CTZ005>008-NJZ002-NYZ067-068-150845-
/O.NEW.KOKX.FR.Y.0001.160415T0400Z-160415T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
733 PM EDT THU APR 14 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY.

* TEMPERATURES...RANGING FROM AROUND 30 TO THE MIDDLE 30S LATE
  TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT
  PROTECTED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
2 follow-up statements
652 
WWUS71 KOKX 150724
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
324 AM EDT FRI APR 15 2016

...WIDESPREAD FROST EARLY THIS MORNING...

CTZ005>008-NJZ002-NYZ067-068-151200-
/O.CON.KOKX.FR.Y.0001.000000T0000Z-160415T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
324 AM EDT FRI APR 15 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOW TO MIDDLE 30S.

* IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT 
  PROTECTED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
564 
WWUS71 KOKX 151128
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
728 AM EDT FRI APR 15 2016

CTZ005>008-NJZ002-NYZ067-068-151230-
/O.CAN.KOKX.FR.Y.0001.000000T0000Z-160415T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
728 AM EDT FRI APR 15 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST
ADVISORY.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Apr 14, 4:47 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 14, 4:47 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
447 PM EDT THU APR 14 2016

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN NEARLY STATIONARY ACROSS EASTERN CANADA
THROUGH FRIDAY...THEN SLOWLY SINKS SOUTH ACROSS THE REGION INTO
THE WEEKEND. A COLD FRONT PASSES THROUGH THE AREA MONDAY NIGHT
INTO TUESDAY MORNING FOLLOWED BY HIGH PRESSURE RETURNING FOR THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SKC WITH LIGHT WIND.

LOWS NEAR FREEZING OVER THE INTERIOR (20S FOR THE LONG ISLAND PINE BARRENS).

WITH DEW POINT TEMPS IN THE MID 20S...NOT EXPECTING A HARD FROST
NOR A WIDESPREAD HARD FREEZE. HAVE THUS INCLUDED PATCHY FROST IN
THE FCST. LONG ISLAND PINE BARRENS IS THE EXCEPTION WITH A HARD
FROST AND FREEZE - BUT CONDITIONS NOT WIDESPREAD. SO NO
ADVISORY/WARNING. IT WAS 22 THIS MORNING AT KFOK...SO NOT MUCH
"GROWING" OUT THERE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
HIGH PRESSURE REMAINS ANCHORED ACROSS EASTERN CANADA AND INTO THE
NE STATES WITH CLEAR SKIES AND SEASONABLE TEMPS.

MORE PATCHY FROST AND NEAR FREEZING TEMPS IN THE INTERIOR AND THE
PINE BARRENS OF LONG ISLAND OVERNIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
EXCELLENT AGREEMENT AMONG THE MODELS WITH THE SYNOPTIC PATTERN
THROUGH THE LONG TERM WITH HIGH PRESSURE IN CONTROL MOST OF THE
TIME.

FOR THE WEEKEND...LOW PRESSURE OVER THE WESTERN ATLANTIC MEANDERS
SOUTHWARD TOWARD BERMUDA. THIS MIGHT BRING SOME CLOUD COVER TO FAR
EASTERN SECTIONS OF THE CWA ON SATURDAY. OTHER THAN THIS...EXPECTING
A MOSTLY CLEAR SKY BOTH DAYS. ALTHOUGH THERE IS A BETTER CHANCE OF
SEA BREEZE DEVELOPMENT AND ADVANCEMENT ON SUNDAY...IT SHOULD STILL
BE THE WARMER OF THE TWO DAYS WITH A SIMILAR MIXING DEPTH...BUT WITH
WARMER TEMPS AT THE TOP OF THE MIXED LAYER ON SUNDAY.

UPPER RIDGE BREAKS DOWN ON MONDAY WITH A COLD FRONT ADVANCING FROM
THE NORTH. THE FRONT WILL STILL BE WELL ENOUGH TO THE NORTH BY DAY'S
END...SO DRY WEATHER CONTINUES. HIGHS TEMPS WILL BE WARM...ABOUT 10-
15 DEGREES ABOVE NORMAL.

THE COLD FRONT PASSES THROUGH MONDAY NIGHT/EARLY TUESDAY MORNING
WITH LIMITED MOISTURE. WILL LEAVE IN A SLIGHT CHC OF SHOWERS FOR
THIS PERIOD. BEHIND THE FRONT...HIGH PRESSURE BUILDS BACK IN WITH
DRY WEATHER TUESDAY AFTERNOON THROUGH THURSDAY. AFTER A RETURN TO
NEAR-NORMAL HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY...THURSDAY
WILL HAVE HIGHS BACK ABOVE NORMAL.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
VFR.

THE SEA BREEZE MOVED THROUGH KLGA AROUND 2035Z...AND MAY NOT MOVE
THROUGH KTEB UNTIL TOWARD 22Z IF AT ALL AS THE THE SEA BREEZE IS
MAKING LITTLE PROGRESS TOWARD THE TERMINAL.

COASTAL SEA BREEZE WILL DIMINISH AFTER SUNSET. WINDS BECOME LIGHT
N- NE TONIGHT...INCREASING TOWARDS DAYBREAK FRIDAY. LIGHT AND
VARIABLE WINDS ON FRIDAY WILL BECOME ONSHORE AT COASTAL TERMINALS
AROUND 18Z.

   NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. TIMING OF
SEA BREEZE FRI AFTERNOON MAY BE ADJUSTED 1-2 HOURS.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. TIMING OF
SEA BREEZE FRI AFTERNOON MAY BE ADJUSTED 1-2 HOURS.

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. TIMING
OF SEA BREEZE FRI AFTERNOON MAY BE ADJUSTED 1-2 HOURS.

.OUTLOOK FOR 18Z FRI THROUGH TUE...
.FRI NIGHT...VFR. VARIABLE WIND LESS THAN 10 KT.
.SAT-SAT NIGHT...VFR. NE WINDS 10-15 KT WITH GUSTS TO 20 KT
DURING THE DAY ACROSS NYC/NJ METRO TERMINALS...POSSIBLY 5 KT
HIGHER ACROSS EASTERN TERMINALS.
.SUNDAY-MON...VFR.
.MON NIGHT-TUE...MAINLY VFR. GUSTY N WINDS POSSIBLE TUE.

&&

.MARINE...
MARGINAL SMALL CRAFT CONDITIONS FOR SEAS DEVELOP ON THE EASTERN
OCEAN FROM EAST TO WEST THIS EVENING AS SWELLS INCREASE TO 3 TO 5
FT. WEAK LOW PRESSURE OVER THE WESTERN ATLANTIC GRADUALLY DEEPENS
OVER THE NEXT COUPLE OF DAYS GENERATING THE ESE SWELLS. GUSTS UP
TO 20 KT ARE POSSIBLE ACROSS EASTERN LI SOUND AND PECONIC/GARDINERS
BAYS. WINDS INCREASE FRIDAY NIGHT AND REACH 25 KNOTS.

WITH THE LOW PRESSURE MEANDERING INVOF BERMUDA...A SWELL IS
EXPECTED TO KEEP SCA CONDS ON THE OCEAN SATURDAY THROUGH
MONDAY...ALTHOUGH THERE COULD BE GUSTS TO 25 KT AS WELL SAT AND
SAT NIGHT. FOR THE REST OF THE WATERS...SUB-SCA CONDS DURING THIS
PERIOD WITH PERHAPS A GUST OR TWO TO 25 KT OVER THE EASTERN SOUND
AND BAYS DURING SATURDAY.

FOR MONDAY NIGHT AND TUESDAY...MAINLY SUB-SCA WITH AN OFFSHORE FLOW.
THERE COULD HOWEVER BE SOME GUSTS TO 25 KT ON THE OCEAN WATERS
DURING TUESDAY.

&&

.FIRE WEATHER...
SATURDAY AFTERNOON...RH VALUES FALL INTO THE 20S UNDER FULL
SUNSHINE. THIS MAY COMBINE WITH WIND GUSTS CLOSE TO 25 MPH ACROSS
ACROSS LONG ISLAND AND SOUTHERN CONNECTICUT.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE MIDDLE OF
NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ350-353.

&&

SYNOPSIS...JMC/TONGUE
NEAR TERM...TONGUE
SHORT TERM...TONGUE
LONG TERM...JC
AVIATION...IRD/MET
MARINE...JC/TONGUE
FIRE WEATHER...
HYDROLOGY...JC/TONGUE
Hazardous weather outlook, Apr 14, 4:08 AM EDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
408 AM EDT THU APR 14 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-150815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
408 AM EDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-150815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
408 AM EDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Frost Advisories in Connecticut, 2016Frost Advisories in New York, 2016Frost Advisories in New Jersey, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.